Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 154, NWS Lincoln, IL

August 9, 2001Stark County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Aug 9, 2001, 6:45 PM CDT for Stark County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 9, 2001, 6:45 PM CDT (23:45 UTC)
Expired
Aug 9, 2001, 7:30 PM CDT
In force
45 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Stark County, IL

The radar

The Quad Cities radar (KDVN), 81 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2001-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2001-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1108 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

585 
WUUS53 KILX 092346
SVRSPI
ILC175-100030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
645 PM CDT THU AUG 9 2001

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STARK COUNTY IN NORTH CENTRAL ILLINOIS

* UNTIL 730 PM CDT

* AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 9 MILES NORTHWEST OF ELMIRA TO 12
  MILES WEST OF LA FAYETTE...MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  LA FAYETTE
  OSCEOLA
  ELMIRA
  WEST JERSEY
  TOULON
  WYOMING
  CASTLETON

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 4122 8985 4114 8989 4115 8998 4099 8997
          4100 8967 4123 8966

KETCHAM 
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:20 PM CDT, 4 hours 25 minutes earlier.

Area forecast discussion, Aug 9, 2:20 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
230 PM CDT WED AUG 8 2001

MAIN CONCERNS TIMING OF SURFACE COLD FRONT AND ASSOCIATED
PRECIPITATION CHANCES THIS EVENING.

SURFACE ANAL AND RADAR MOSAIC SHOWS COLD FRONT STRETCHING FROM UP
MI...THRU SE IA...INTO CENT KS AND SFC DPS OF 78+ IN ERN IL.
REMNANTS OF BARRY ARE TRIGGERING CONVECTION ACROSS IN...INTO ERN
CWA. IN ADDITION...CONVECTION FORMING AHD OF THE FRONT IN WC IL.
18Z LAPS INDICATING CAPE OF 6000+ IN NRN CWA. 1745Z WV SHOWING S/W
IN WRN ONTATIO DROPPING SEWD...AND WILL GIVE THE FRONT A PUSH. MUCH
COOLER AN DRIER AIR BEHIND THE FRONT...WITH TEMPS IN THE LOWER 70S
AND DEP POINTS IN THE UPPER 40S TO LOWER 50S IN MN.

MODELS IN FAIRLY GOOD AGREEMENT WITH FRONTAL MOVEMENT...HOWEVER...
ETA DIGGING FRONTAL TROF TOO DEEP AT 18Z. MODELS SHOW FRONT MOVING
INTO NWRN CWA BY AROUND 00Z. SPC THINKS SEVERE WEATHER THREAT IS
GENERALLY ALONG AND N OF I-72. MAIN THREAT APPEARS TO BE DAMAGING
WINDS. PW OF 1.98...OFF MORNING SOUNDING INDICATES POTENTIAL FOR
+RA...WL KEEP HEAVY RAINFALL WORDING IN ZONES. FRONT WILL MOVE SOUTH
OF CWA FRIDAY MORNING. PRECIP MAY LINGER IN SE INTO EARLY FRIDAY
AFTERNOON SO WL KEEP POPS IN SE. STRONG NRN WIND FLOW WILL
TRANSPORT COOLER AND DRIER AIR FRIDAY. CLOUDS WILL LINGER INTO
FRIDAY BEHIND FRONT...HOWEVER SHOULD DISSIPATE LATE FRIDAY.

...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY...

SPI EB 065/082 059/082 060 01800
PIA EB 063/081 058/081 059 01800
DEC EB 066/082 059/082 060 01800
CMI EB 062/080 058/080 059 01800
MTO EB 067/083 060/083 062 01820
LWV CE 068/085 066/085 064 01830

.ILX...NONE.

KELLY/FRIEDERS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 6:24 PM CDTSevere Thunderstorm WarningILXKnox51 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.